Hail, Stanley
- When
- September 10, 9:30 PM CST
- Where
- Stanley County, 10 mi W of Mission Ridge
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.683, -100.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Sep 10, 2:15 PM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 315 PM CDT FRI SEP 10 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FORECAST CONCERN IS PRECIPITATION CHANCES TONIGHT AND AGAIN ON MONDAY. COLD FRONT CURRENTLY LOCATED FROM THE NORTHEAST CORNER TO THE SOUTHWEST CORNER OF THE CWA AND PROGRESSING SLOWLY TO THE SOUTH AND EAST. NOT A LOT OF CLOUD COVER ALONG THE NORTHERN PORTION OF THE FRONT...BUT SOME BEGINNING TO PUSH IN FROM THE SOUTH IN ASSOCIATION WITH A SHORTWAVE TRACKING ACROSS NORTHWESTERN NEBRASKA. THIS WAVE IS FORECAST TO SLIDE NORTHEAST ACROSS EASTERN SOUTH DAKOTA THIS EVENING. SOME THUNDERSTORMS OCCURRING WITH THE WAVE ALONG THE FRONT NOW...SO WILL KEEP THE CHANCE GOING ACROSS THE AREA TONIGHT...ENDING IN THE WESTERN CWA BY 06Z. THE WAVE PUSHES EAST OF THE AREA LATE TONIGHT...WITH AN UPPER RIDGE MOVING OVER THE PLAINS SATURDAY. WEAK HIGH PRESSURE AT THE SURFACE SLIDES DOWN BEHIND THE EXITING FRONT AS WELL. THE WESTERN PORTION OF THE FRONT BEGINS TO TRACK BACK INTO THE AREA AS A WARM FRONT LATE SATURDAY...JUST REACHING THE WESTERN CWA BY SUNDAY MORNING. IT THEN PUSHES EAST NORTHEAST ACROSS THE CWA DURING THE DAY...AND WILL BE FOLLOWED BY A COLD FRONT LATE SUNDAY NIGHT AND MONDAY. NOT EXPECTING ANY PRECIPITATION SATURDAY OR SUNDAY WITH THE UPPER RIDGE IN PLACE...BUT A FAIRLY DECENT SHORTWAVE WILL ACCOMPANY THE COLD FRONT LATE SUNDAY NIGHT AND MONDAY...BRINGING THE CHANCE FOR PRECIPITATION BACK TO THE REGION. SOME INSTABILITY WITH THE FRONTAL PASSAGE...SO WILL CARRY AS TRW TO START OFF...BUT CONDITIONS STABILIZE QUITE A BIT BY MONDAY NIGHT WITH JUST SOME LINGERING RAIN SHOWERS THEN EXPECTED. TEMPERATURES LOOK TO BE RIGHT AROUND NORMAL ON SATURDAY...THEN DECENT WAA SETS UP BEHIND THE WARM FRONT ON SUNDAY...WITH 80S EXPECTED MOST AREAS. COOLED THINGS BACK DOWN AGAIN MONDAY WITH THE COLD FRONT MOVING THROUGH AND MORE CLOUD COVER EXPECTED. .LONG TERM...TUESDAY THROUGH FRIDAY NOT TO MANY CHANGES IN THE EXTENDED FROM THE PREVIOUS FORECAST WITH MODELS SHOWING GOOD RUN TO RUN CONSISTENCY. STILL LOOKS LIKE BROAD UPPER LEVEL TROUGH OVER THE WESTERN/CENTRAL US TUESDAY INTO WEDNESDAY WITH EMBEDDED SHORTWAVES CONTINUING TO TRACK THROUGH THE REGION. TROUGH THEN DEEPENS TOWARD THE END OF THE PERIOD WITH SOUTHWEST FLOW INTO THE AREA THROUGHOUT THE EXTENDED TERM. THEREFORE KEPT ALL PREVIOUS MENTIONS OF PRECIPITATION WITH AN UNSETTLED PATTERN TAKING SHAPE. DID ADD IN A CHANCE FOR THUNDER THURSDAY AS THE 12Z GFS SHOWS SOMEWHAT COOLER THICKNESS VALUES OVER THE AREA...WITH RELATIVELY SIMILAR 500MB HEIGHTS...ASSUMED SOME COOLING IN THE LOWER LEVELS THUS DECREASING THE STRENGTH THE CAP. KEPT TEMPERATURES SIMILAR AS WELL...WITH A PRETTY GOOD COOL DOWN COMING FRIDAY BEHIND THE COLD FRONT. GFS SHOWS H85 TEMPS FALLING INTO THE +4C TO +7C RANGE FRIDAY INTO FRIDAY NIGHT ACROSS THE CWA. COULD THEREFORE SEE TEMPS FALLING BACK INTO THE MID TO UPPER 40S FRIDAY NIGHT. && WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 515 AM CDT FRI SEP 10 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111015- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 515 AM CDT FRI SEP 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The Rapid City radar (KUDX), 161 km away, was scanning. The volume nearest the first event began at 03:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425030.